Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 35, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 7, 2016, 6:07 PM CDT for 5 counties in Illinois. It was in force for 53 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2016, 6:07 PM CDT (23:07 UTC)
- Expired
- May 7, 2016, 7:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IL, Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 64 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 6:08 PM CDT | TSTM WND DMG | Flora, IL | POWERLINES AND LARGE TREE BRANCHES BLOWN DOWN...SHINGLES BLOWN OFF ROOF ON AUSTIN AVE. |
| May 7, 6:15 PM CDT | TSTM WND DMG | 2 E Trimble, IL | BARN DAMAGED...TREES AND POWER LINES BLOWN DOWN. |
| May 7, 6:23 PM CDT | TSTM WND DMG | 1 Ne Robinson, IL | TREES AND POWERLINES BLOWN DOWN |
| May 7, 6:23 PM CDT | TSTM WND DMG | 1 W Oblong, IL | POWERLINES BLOWN DOWN |
| May 7, 6:23 PM CDT | TSTM WND DMG | 5 W Parkersburg, IL | TREES BLOWN DOWN IN WYNOOSE |
| May 7, 6:30 PM CDT | TSTM WND DMG | Palestine, IL | TREES AND POWER LINES BLOWN DOWN...TREE BLOWN DOWN ACROSS ROAD |
| May 7, 6:31 PM CDT | TSTM WND DMG | Calhoun, IL | TREES AND POWER POLES BLOWN DOWN |
| May 7, 6:32 PM CDT | TSTM WND DMG | Parkersburg, IL | 6-INCH DIAMATER TREE LIMB BLOWN DOWN |
| May 7, 6:45 PM CDT | TSTM WND GST 60 | Palestine, IL | PEA TO HALF-INCH HAIL ALSO COVERING GROUND |
| May 7, 6:54 PM CDT | TSTM WND DMG | Lawrenceville, IL | TREES AND POWER LINES BLOWN DOWN. |
| May 7, 6:57 PM CDT | TSTM WND GST 66 | 3 W St. Francisville, IL | MEASURED AT MOUNT CARMEL AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
554
WUUS53 KILX 072307
SVRILX
ILC025-033-079-101-159-080000-
/O.NEW.KILX.SV.W.0035.160507T2307Z-160508T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
607 PM CDT SAT MAY 7 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEASTERN ILLINOIS...
RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS...
EASTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
LAWRENCE COUNTY IN SOUTHEASTERN ILLINOIS...
* UNTIL 700 PM CDT
* AT 607 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIDALGO TO 4 MILES SOUTHWEST OF BOGOTA TO 6 MILES
WEST OF CISNE...MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OLNEY...ROBINSON...FLORA...LAWRENCEVILLE...NEWTON...SUMNER...OBLONG...
PALESTINE...CLAY CITY...ST. FRANCISVILLE...NOBLE...HUTSONVILLE...FLAT
ROCK...STE. MARIE...WILLOW HILL...PARKERSBURG...CLAREMONT...CALHOUN...
HIDALGO AND SAILOR SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3860 8816 3861 8858 3891 8836 3917 8821
3918 8783 3914 8765 3912 8763 3911 8765
3906 8757 3899 8758 3896 8751 3886 8757
3885 8753 3874 8750 3868 8754 3866 8760
3859 8761 3859 8764 3857 8764 3857 8814
TIME...MOT...LOC 2307Z 290DEG 47KT 3916 8814 3889 8830 3854 8854
HAIL...1.00IN
WIND...60MPH
$$
BARNES3 follow-up statements
521
WWUS53 KILX 072329
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
629 PM CDT SAT MAY 7 2016
ILC025-072338-
/O.CAN.KILX.SV.W.0035.000000T0000Z-160508T0000Z/
CLAY-
629 PM CDT SAT MAY 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN ILLINOIS.
LAT...LON 3860 8823 3888 8808 3917 8802 3918 8783
3914 8765 3912 8763 3911 8765 3906 8757
3899 8758 3896 8751 3886 8757 3885 8753
3874 8750 3868 8754 3866 8760 3859 8761
3859 8764 3857 8764 3857 8814 3860 8816
TIME...MOT...LOC 2328Z 289DEG 44KT 3912 8795 3881 8803 3845 8823
$$
ILC033-079-101-159-080000-
/O.CON.KILX.SV.W.0035.000000T0000Z-160508T0000Z/
CRAWFORD-JASPER-RICHLAND-LAWRENCE-
629 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CRAWFORD...EASTERN JASPER...RICHLAND AND LAWRENCE COUNTIES...
AT 628 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF HAZEL DELL TO NEAR DUNDAS TO 9
MILES NORTHEAST OF FAIRFIELD...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OLNEY...ROBINSON...LAWRENCEVILLE...SUMNER...OBLONG...PALESTINE...ST.
FRANCISVILLE...HUTSONVILLE...FLAT ROCK...STE. MARIE...WILLOW HILL...
PARKERSBURG...CLAREMONT...CALHOUN...RUSSELLVILLE...NEW HEBRON...WEST
LIBERTY...EATON...CHAUNCEY AND ANNAPOLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3860 8823 3888 8808 3917 8802 3918 8783
3914 8765 3912 8763 3911 8765 3906 8757
3899 8758 3896 8751 3886 8757 3885 8753
3874 8750 3868 8754 3866 8760 3859 8761
3859 8764 3857 8764 3857 8814 3860 8816
TIME...MOT...LOC 2328Z 289DEG 44KT 3912 8795 3881 8803 3845 8823
HAIL...1.00IN
WIND...60MPH
$$
BARNES397
WWUS53 KILX 072348
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
648 PM CDT SAT MAY 7 2016
ILC079-159-072358-
/O.CAN.KILX.SV.W.0035.000000T0000Z-160508T0000Z/
JASPER-RICHLAND-
648 PM CDT SAT MAY 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER AND RICHLAND
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN ILLINOIS.
LAT...LON 3881 8778 3913 8769 3916 8778 3914 8771
3913 8764 3912 8763 3911 8765 3905 8757
3899 8758 3896 8751 3886 8757 3884 8753
3874 8750 3868 8754 3866 8760 3859 8761
3857 8765 3857 8789
TIME...MOT...LOC 2348Z 288DEG 45KT 3907 8772 3876 8780 3841 8801
$$
ILC033-101-080000-
/O.CON.KILX.SV.W.0035.000000T0000Z-160508T0000Z/
CRAWFORD-LAWRENCE-
648 PM CDT SAT MAY 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN CRAWFORD AND LAWRENCE COUNTIES...
AT 648 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF EATON TO 4 MILES NORTHEAST OF SUMNER
TO NEAR ALBION...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROBINSON...LAWRENCEVILLE...PALESTINE...ST. FRANCISVILLE...HUTSONVILLE...
FLAT ROCK...RUSSELLVILLE...BIRDS...PETROLIA...BILLETT...TRIMBLE...HELENA...
CRAWFORD COUNTY AIRPORT...MOUNT CARMEL AIRPORT...PINKSTAFF AND
LAWRENCEVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3881 8778 3913 8769 3916 8778 3914 8771
3913 8764 3912 8763 3911 8765 3905 8757
3899 8758 3896 8751 3886 8757 3884 8753
3874 8750 3868 8754 3866 8760 3859 8761
3857 8765 3857 8789
TIME...MOT...LOC 2348Z 288DEG 45KT 3907 8772 3876 8780 3841 8801
HAIL...1.00IN
WIND...60MPH
$$
BARNES489
WWUS53 KILX 080003
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
703 PM CDT SAT MAY 7 2016
ILC033-101-080013-
/O.EXP.KILX.SV.W.0035.000000T0000Z-160508T0000Z/
CRAWFORD-LAWRENCE-
703 PM CDT SAT MAY 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAWFORD AND LAWRENCE
COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN ILLINOIS.
LAT...LON 3881 8778 3913 8769 3916 8778 3914 8771
3913 8764 3912 8763 3911 8765 3905 8757
3899 8758 3896 8751 3886 8757 3884 8753
3874 8750 3868 8754 3866 8760 3859 8761
3857 8765 3857 8789
TIME...MOT...LOC 0002Z 290DEG 47KT 3907 8772 3876 8780 3841 8801
$$
BARNESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:57 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 7, 2:57 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 257 PM CDT SAT MAY 7 2016 .SHORT TERM...(Tonight) ISSUED AT 257 PM CDT Sat May 7 2016 19z/2pm surface analysis shows cold front sagging southward toward the I-74 corridor. With dewpoints pooling in the upper 50s to around 60 along/ahead of the boundary, latest LAPS data is indicating SBCAPE values of 1000-1500J/kg. 0-6km bulk shear remains rather weak, but is expected to increase to between 40 and 50kt later this afternoon/evening as an upper trough digs into the Great Lakes. Given the moderate instability/shear parameters, the potential exists for a few strong to severe thunderstorms from now through about 02z/9pm. HRRR has consistently been showing clusters of thunderstorms developing across northern Missouri/southern Iowa this afternoon, then tracking southeastward across mainly the southern third of the KILX CWA. Latest radar mosaic confirms the HRRR, with thunderstorms currently around Quincy moving toward the Winchester/Jacksonville areas. Thunderstorms should track/develop southeastward over the next few hours, impacting locations along and south of a Rushville...to Lincoln...to Paris line through early evening. Main threats from the storms will be gusty winds and hail. Once this initial wave of convection passes into the Ohio River Valley, a lull in the precip is expected for the remainder of the evening. Overnight...a weak LLJ interacting with the stalled frontal boundary will result in scattered thunderstorm development across the entire area. Have therefore focused highest PoPs across the S/SE CWA late this afternoon into the early evening, then have gone with chance PoPs across the board after midnight. && .LONG TERM...(Sunday through Saturday) ISSUED AT 257 PM CDT Sat May 7 2016 The cold front will stall out south of our forecast area in the Ohio River Valley by Sunday morning, with spotty showers lingering in the post-frontal airmass across central IL. A majority of the day looks dry, but will keep slight chance PoPs in the forecast due to channeled vorticity in the northwest flow moving across IL. Sunday afternoon, precip chances will begin to increase for areas west of Springfield to Shelbyville, as the front begins to make a faster northward push west of Illinois. The warm front will lift northward through our forecast area starting Sunday night, reaching between I-74 and I-88 by 00z/7pm Monday. Likely chances of rain and storms will accompany the front, with increasing PoPs from SW to NE Sunday night and Monday. There may be a break in the rain Monday morning, which could allow the atmosphere to recharge in the warm sector over central IL. A few storms may become strong in our western counties Monday afternoon/evening west of a line from Rushville to Springfield to Taylorville, where CAPE values could climb to 1000 J/kg depending on if any sunshine breaks through for any amount of time. Dewpoints will climb into the low 60s, providing added fuel for storms. Central IL will remain in the warm sector Monday night and Tuesday, when categorical PoPs were expanded in the forecast to cover increasing instability params. Tuesday afternoon, MUCAPES of 2000 J/kg appear possible, with additional strong storms across the board. Shear values look marginal, so mainly large hail with those storms. Another break in the storms looks possible later Tuesday night and Wednesday, before a cold front and a line of storms push across Illinois Wed night. Cooler air will arrive behind that front, along with some drier air for Thursday through Friday morning. A cold front projected to reach central IL Friday afternoon will increase rain and storm chances once again through Friday night. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1249 PM CDT Sat May 7 2016 Main aviation forecast concern will be convective chances this afternoon/evening. 17z surface analysis shows cold front sinking southward into north-central Illinois...with primary zone of showers/isolated thunder currently along the I-74 corridor. Have carried VCTS at KPIA/KBMI/KCMI through 22/23z accordingly. Later in the day, the front will slip further south and convection currently along the Iowa/Missouri border will track eastward into portions of central Illinois. HRRR suggests this activity will primarily impact KSPI and KDEC between 21z and 00z. After that, a lull in the precip is expected through much of the evening before warm-advection showers develop along the stalled frontal boundary overnight. Forecast soundings show VFR ceilings through the entire period. Winds will initially be from the northwest at 10-15 kt this afternoon, then will veer to the northeast this evening, before becoming light/variable overnight. && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Barnes LONG TERM...Shimon AVIATION...Barnes
Hazardous weather outlook, May 7, 3:10 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT SAT MAY 7 2016 ILZ027>031-036>038-041>046-053-055-057-081100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-PEORIA-PIATT-STARK-TAZEWELL-VERMILION-WOODFORD- 310 PM CDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP TONIGHT...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL BOUNDARY WILL WAVER ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THE ENTIRE PERIOD...HOWEVER IT APPEARS THE GREATEST CHANCE FOR WIDESPREAD SEVERE WEATHER MAY DEVELOP ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040-047>052-054-056-061>063-066>068-071>073-081100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- JASPER-LAWRENCE-MENARD-MORGAN-MOULTRIE-RICHLAND-SANGAMON-SCHUYLER- SCOTT-SHELBY- 310 PM CDT SAT MAY 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS... SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE DURING THE EARLY EVENING...PRIMARILY ALONG AND SOUTH OF A RUSHVILLE...TO DECATUR...TO PARIS LINE. THE MAIN THREATS WILL BE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL BOUNDARY WILL WAVER ACROSS THE AREA FOR THE NEXT SEVERAL DAYS. AS A RESULT...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH THE ENTIRE PERIOD...HOWEVER IT APPEARS THE GREATEST CHANCE FOR WIDESPREAD SEVERE WEATHER MAY DEVELOP ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:41 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 34 min |
| May 7, 5:59 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.